September  2016, 36(9): 5119-5129. doi: 10.3934/dcds.2016022

A new class of 3-dimensional piecewise affine systems with homoclinic orbits

1. 

School of Mathematics and Statistics, Huazhong University of Science and Technology, Wuhan, 430074, China, China

Received  July 2015 Revised  December 2015 Published  May 2016

Based on mathematical analysis, this paper proves the existence of homoclinic orbits in a new class of 3-dimensional piecewise affine systems, and gives an example to illustrate the effectiveness of the method.
Citation: Tiantian Wu, Xiao-Song Yang. A new class of 3-dimensional piecewise affine systems with homoclinic orbits. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 5119-5129. doi: 10.3934/dcds.2016022
References:
[1]

G. F. V. Amaral, C. Letellier and L. A. Aguirre, Piecewise affine models of chaotic attractors: The Rossler and Lorenz systems,, Chaos, 16 (2006).  doi: 10.1063/1.2149527.  Google Scholar

[2]

M. L. Barakat, A. S. Mansingka, A. G. Radwan and K. N. Salama, Hardware stream cipher with controllable chaos generator for colour image encryption,, IET Image Process., 8 (2014), 33.  doi: 10.1049/iet-ipr.2012.0586.  Google Scholar

[3]

S. Chakraborty and S. K. Dana, Shil'nikov chaos and mixed-mode oscillation in Chua's circuit,, Chaos, 20 (2010).   Google Scholar

[4]

T. Chien and T. Liao, Design of secure digital communication systems using chaotic modulation, cryptography and chaotic synchronization,, Chaos Solitons Fract., 24 (2005), 241.  doi: 10.1016/S0960-0779(04)00542-9.  Google Scholar

[5]

V. Carmona, F. Fernández-Sánchez and A. E. Teruel, Existence of a reversible T-point heteroclinic cycle in a piecewise linear version of the Michelson system,, SIAM J. Appl. Dyn. Syst., 7 (2008), 1032.  doi: 10.1137/070709542.  Google Scholar

[6]

V. Carmona, F. Fernández-Sánchez, E. García-Medina and A. E. Teruel, Existence of homoclinic connections in continuous piecewise linear systems,, Chaos, 20 (2010).  doi: 10.1063/1.3339819.  Google Scholar

[7]

M. di Bernardo and C. K. Tse, Chaos in Power Electronics: An Overview, Chaos in Circuits and Systems,, World Scientific, (2002).   Google Scholar

[8]

S. M. Huan, Q. D. Li and X.-S. Yang, Chaos in three-dimensional hybrid systems and design of chaos generators,, Nonlinear Dyn., 69 (2012), 1915.  doi: 10.1007/s11071-012-0396-0.  Google Scholar

[9]

S. M. Huan and X.-S. Yang, Existence of chaotic invariant set in a class of 4-dimensional piecewise linear dynamical systems,, Int. J. Bifurc. Chaos, 24 (2014).  doi: 10.1142/S0218127414501582.  Google Scholar

[10]

T. Kousaka, T. Ueta and H. Kawakami, Chaos in a simple hybrid system and its control,, Electron Lett., 37 (2001).  doi: 10.1049/el:20010033.  Google Scholar

[11]

J. Lü, T. Zhou, G. Chen and X.-S. Yang, Generating chaos with a switching piecewise-linear controller,, Chaos, 12 (2002), 344.   Google Scholar

[12]

R. O. Medrano-T., M. S. Baptista and I. L. Caldas, Homoclinic orbits in a piecewise system and their relation with invariant sets,, Physica D, 186 (2003), 133.  doi: 10.1016/j.physd.2003.08.002.  Google Scholar

[13]

V. Nair and R. I. Sujith, Identifying homoclinic orbits in the dynamics of intermittent signals through recurrence quantification,, Chaos, 23 (2013).  doi: 10.1063/1.4821475.  Google Scholar

[14]

I. Pehlivan and Y. Uyaroglu, Simplified chaotic diffusionless Lorenz attractor and its application to secure communication systems,, IET Commun., 1 (2007), 1015.   Google Scholar

[15]

L. P. Shil'nikov, A case of the existence of a countable number of periodic motions,, Sov. Math.Dokl., 6 (1965), 163.   Google Scholar

[16]

L. P. Shil'nikov, A contribution of the problem of the structure of an extended neighborhood of rough equilibrium state of saddle-focus type,, Math. USSR Sb., 10 (1970), 91.   Google Scholar

[17]

L. P. Shil'nikov, A. Shil'nikov, D. Turaev and L. Chua, Methods of Qualitative theory in Nonlinear Dynamics,, Part I, (1998).  doi: 10.1142/9789812798596.  Google Scholar

[18]

L. P. Shil'nikov, A. Shil'nikov, D. Turaev and L. Chua, Methods of Qualitative Theory in Nonlinear Dynamics,, Part II, (2001).  doi: 10.1142/9789812798558_0001.  Google Scholar

[19]

C. Tresser, About some theorems by L. P. Shil'nikov,, Inst. H. Poincare Phys. Thoré., 40 (1984), 441.   Google Scholar

[20]

K. Watada, T. Endo and H. Seishi, Shilnikov orbits in an autonomous third-order chaotic phase-locked loop,, IEEE Trans. Circuits Syst., 45 (1998), 979.   Google Scholar

[21]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos,, $2^{nd}$ edition, (2003).   Google Scholar

[22]

D. Wilczak, The existence of Shilnikov homoclinic orbits in the Michelson system: A computer assisted proof,, Found Comput. Math., 6 (2006), 495.  doi: 10.1007/s10208-005-0201-2.  Google Scholar

[23]

X.-S. Yang and Q. D. Li, Chaos generator via Wien-bridge oscillator,, Electron. Lett., 38 (2002), 623.  doi: 10.1049/el:20020456.  Google Scholar

[24]

X.-S. Yang and Q. D. Li, Generate n-scroll attractor in linear system by scalar output feedback,, Chaos Solitons Fract., 18 (2003), 25.  doi: 10.1016/S0960-0779(02)00638-0.  Google Scholar

show all references

References:
[1]

G. F. V. Amaral, C. Letellier and L. A. Aguirre, Piecewise affine models of chaotic attractors: The Rossler and Lorenz systems,, Chaos, 16 (2006).  doi: 10.1063/1.2149527.  Google Scholar

[2]

M. L. Barakat, A. S. Mansingka, A. G. Radwan and K. N. Salama, Hardware stream cipher with controllable chaos generator for colour image encryption,, IET Image Process., 8 (2014), 33.  doi: 10.1049/iet-ipr.2012.0586.  Google Scholar

[3]

S. Chakraborty and S. K. Dana, Shil'nikov chaos and mixed-mode oscillation in Chua's circuit,, Chaos, 20 (2010).   Google Scholar

[4]

T. Chien and T. Liao, Design of secure digital communication systems using chaotic modulation, cryptography and chaotic synchronization,, Chaos Solitons Fract., 24 (2005), 241.  doi: 10.1016/S0960-0779(04)00542-9.  Google Scholar

[5]

V. Carmona, F. Fernández-Sánchez and A. E. Teruel, Existence of a reversible T-point heteroclinic cycle in a piecewise linear version of the Michelson system,, SIAM J. Appl. Dyn. Syst., 7 (2008), 1032.  doi: 10.1137/070709542.  Google Scholar

[6]

V. Carmona, F. Fernández-Sánchez, E. García-Medina and A. E. Teruel, Existence of homoclinic connections in continuous piecewise linear systems,, Chaos, 20 (2010).  doi: 10.1063/1.3339819.  Google Scholar

[7]

M. di Bernardo and C. K. Tse, Chaos in Power Electronics: An Overview, Chaos in Circuits and Systems,, World Scientific, (2002).   Google Scholar

[8]

S. M. Huan, Q. D. Li and X.-S. Yang, Chaos in three-dimensional hybrid systems and design of chaos generators,, Nonlinear Dyn., 69 (2012), 1915.  doi: 10.1007/s11071-012-0396-0.  Google Scholar

[9]

S. M. Huan and X.-S. Yang, Existence of chaotic invariant set in a class of 4-dimensional piecewise linear dynamical systems,, Int. J. Bifurc. Chaos, 24 (2014).  doi: 10.1142/S0218127414501582.  Google Scholar

[10]

T. Kousaka, T. Ueta and H. Kawakami, Chaos in a simple hybrid system and its control,, Electron Lett., 37 (2001).  doi: 10.1049/el:20010033.  Google Scholar

[11]

J. Lü, T. Zhou, G. Chen and X.-S. Yang, Generating chaos with a switching piecewise-linear controller,, Chaos, 12 (2002), 344.   Google Scholar

[12]

R. O. Medrano-T., M. S. Baptista and I. L. Caldas, Homoclinic orbits in a piecewise system and their relation with invariant sets,, Physica D, 186 (2003), 133.  doi: 10.1016/j.physd.2003.08.002.  Google Scholar

[13]

V. Nair and R. I. Sujith, Identifying homoclinic orbits in the dynamics of intermittent signals through recurrence quantification,, Chaos, 23 (2013).  doi: 10.1063/1.4821475.  Google Scholar

[14]

I. Pehlivan and Y. Uyaroglu, Simplified chaotic diffusionless Lorenz attractor and its application to secure communication systems,, IET Commun., 1 (2007), 1015.   Google Scholar

[15]

L. P. Shil'nikov, A case of the existence of a countable number of periodic motions,, Sov. Math.Dokl., 6 (1965), 163.   Google Scholar

[16]

L. P. Shil'nikov, A contribution of the problem of the structure of an extended neighborhood of rough equilibrium state of saddle-focus type,, Math. USSR Sb., 10 (1970), 91.   Google Scholar

[17]

L. P. Shil'nikov, A. Shil'nikov, D. Turaev and L. Chua, Methods of Qualitative theory in Nonlinear Dynamics,, Part I, (1998).  doi: 10.1142/9789812798596.  Google Scholar

[18]

L. P. Shil'nikov, A. Shil'nikov, D. Turaev and L. Chua, Methods of Qualitative Theory in Nonlinear Dynamics,, Part II, (2001).  doi: 10.1142/9789812798558_0001.  Google Scholar

[19]

C. Tresser, About some theorems by L. P. Shil'nikov,, Inst. H. Poincare Phys. Thoré., 40 (1984), 441.   Google Scholar

[20]

K. Watada, T. Endo and H. Seishi, Shilnikov orbits in an autonomous third-order chaotic phase-locked loop,, IEEE Trans. Circuits Syst., 45 (1998), 979.   Google Scholar

[21]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos,, $2^{nd}$ edition, (2003).   Google Scholar

[22]

D. Wilczak, The existence of Shilnikov homoclinic orbits in the Michelson system: A computer assisted proof,, Found Comput. Math., 6 (2006), 495.  doi: 10.1007/s10208-005-0201-2.  Google Scholar

[23]

X.-S. Yang and Q. D. Li, Chaos generator via Wien-bridge oscillator,, Electron. Lett., 38 (2002), 623.  doi: 10.1049/el:20020456.  Google Scholar

[24]

X.-S. Yang and Q. D. Li, Generate n-scroll attractor in linear system by scalar output feedback,, Chaos Solitons Fract., 18 (2003), 25.  doi: 10.1016/S0960-0779(02)00638-0.  Google Scholar

[1]

W.-J. Beyn, Y.-K Zou. Discretizations of dynamical systems with a saddle-node homoclinic orbit. Discrete & Continuous Dynamical Systems - A, 1996, 2 (3) : 351-365. doi: 10.3934/dcds.1996.2.351

[2]

Alexei Pokrovskii, Oleg Rasskazov, Daniela Visetti. Homoclinic trajectories and chaotic behaviour in a piecewise linear oscillator. Discrete & Continuous Dynamical Systems - B, 2007, 8 (4) : 943-970. doi: 10.3934/dcdsb.2007.8.943

[3]

Nina Lebedeva, Vladimir Matveev, Anton Petrunin, Vsevolod Shevchishin. Smoothing 3-dimensional polyhedral spaces. Electronic Research Announcements, 2015, 22: 12-19. doi: 10.3934/era.2015.22.12

[4]

Andy Hammerlindl. Partial hyperbolicity on 3-dimensional nilmanifolds. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3641-3669. doi: 10.3934/dcds.2013.33.3641

[5]

Lingling Liu, Bo Gao, Dongmei Xiao, Weinian Zhang. Identification of focus and center in a 3-dimensional system. Discrete & Continuous Dynamical Systems - B, 2014, 19 (2) : 485-522. doi: 10.3934/dcdsb.2014.19.485

[6]

Rafel Prohens, Antonio E. Teruel. Canard trajectories in 3D piecewise linear systems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (10) : 4595-4611. doi: 10.3934/dcds.2013.33.4595

[7]

Jaume Llibre, Claudio A. Buzzi, Paulo R. da Silva. 3-dimensional Hopf bifurcation via averaging theory. Discrete & Continuous Dynamical Systems - A, 2007, 17 (3) : 529-540. doi: 10.3934/dcds.2007.17.529

[8]

Shinobu Hashimoto, Shin Kiriki, Teruhiko Soma. Moduli of 3-dimensional diffeomorphisms with saddle-foci. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5021-5037. doi: 10.3934/dcds.2018220

[9]

Victoriano Carmona, Emilio Freire, Soledad Fernández-García. Periodic orbits and invariant cones in three-dimensional piecewise linear systems. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 59-72. doi: 10.3934/dcds.2015.35.59

[10]

Chen-Chang Peng, Kuan-Ju Chen. Existence of transversal homoclinic orbits in higher dimensional discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (3) : 1181-1197. doi: 10.3934/dcdsb.2010.14.1181

[11]

Lijun Wei, Xiang Zhang. Limit cycle bifurcations near generalized homoclinic loop in piecewise smooth differential systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2803-2825. doi: 10.3934/dcds.2016.36.2803

[12]

P. Adda, J. L. Dimi, A. Iggidir, J. C. Kamgang, G. Sallet, J. J. Tewa. General models of host-parasite systems. Global analysis. Discrete & Continuous Dynamical Systems - B, 2007, 8 (1) : 1-17. doi: 10.3934/dcdsb.2007.8.1

[13]

Tiago de Carvalho, Rodrigo Donizete Euzébio, Jaume Llibre, Durval José Tonon. Detecting periodic orbits in some 3D chaotic quadratic polynomial differential systems. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 1-11. doi: 10.3934/dcdsb.2016.21.1

[14]

M. L. Bertotti, Sergey V. Bolotin. Chaotic trajectories for natural systems on a torus. Discrete & Continuous Dynamical Systems - A, 2003, 9 (5) : 1343-1357. doi: 10.3934/dcds.2003.9.1343

[15]

Sebastian Springer, Heikki Haario, Vladimir Shemyakin, Leonid Kalachev, Denis Shchepakin. Robust parameter estimation of chaotic systems. Inverse Problems & Imaging, 2019, 13 (6) : 1189-1212. doi: 10.3934/ipi.2019053

[16]

Marcelo R. R. Alves. Positive topological entropy for Reeb flows on 3-dimensional Anosov contact manifolds. Journal of Modern Dynamics, 2016, 10: 497-509. doi: 10.3934/jmd.2016.10.497

[17]

Vadim Kaloshin, Maria Saprykina. Generic 3-dimensional volume-preserving diffeomorphisms with superexponential growth of number of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 611-640. doi: 10.3934/dcds.2006.15.611

[18]

P.E. Kloeden, José A. Langa, José Real. Pullback V-attractors of the 3-dimensional globally modified Navier-Stokes equations. Communications on Pure & Applied Analysis, 2007, 6 (4) : 937-955. doi: 10.3934/cpaa.2007.6.937

[19]

Samuel Bowong, Jean Luc Dimi. Adaptive synchronization of a class of uncertain chaotic systems. Discrete & Continuous Dynamical Systems - B, 2008, 9 (2) : 235-248. doi: 10.3934/dcdsb.2008.9.235

[20]

Francesca Alessio, Vittorio Coti Zelati, Piero Montecchiari. Chaotic behavior of rapidly oscillating Lagrangian systems. Discrete & Continuous Dynamical Systems - A, 2004, 10 (3) : 687-707. doi: 10.3934/dcds.2004.10.687

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (18)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]